MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5X16; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR F/A SCREW 3.5X16; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188318316
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a psf (posterior spinal fusion) procedure (c4) treating csm (cervical spondylotic myelopathy) on (b)(6) 2019.It was difficult to tighten a setscrew during rod fixation.When the surgeon removed a rod, s/he found that some inner areas of the screw¿s head (188318316) where the rod was supposed be placed had been extruded.The procedure was completed with a replacement less than a 30-minute surgical delay.No further information is available.Concomitant devices reported: unknown rod (part#: unknown, lot#: unknown, quantity: 1).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination revealed signs of operative use as evidenced by superficial markings.The inner cap (saddle) is dislodged from its intended location.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be excessive force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the saddle falling apart from its intended location during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR F/A SCREW 3.5X16
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9146500
Report Number1526439-2019-52185
Device Sequence Number16844613
Product Code NKG
UDI-Device Identifier10705034157191
UDI-Public(01)10705034157191
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188318316
Device Catalogue Number188318316
Device Lot Number250620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/11/2019
12/03/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/01/2019
12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1